Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Sep 5, 2008, 3:10 PM EDT for 6 counties in Pennsylvania. It took effect at Sep 6, 2008, 12:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2008, 3:10 PM EDT (19:10 UTC)
- In effect from
- Sep 6, 2008, 12:00 PM EDT
- Expired
- Sep 6, 2008, 4:34 PM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 141 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 051910 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT FRI SEP 5 2008 ...STRONG WINDS ASSOCIATED WITH TROPICAL STORM HANNA WILL AFFECT PARTS OF CENTRAL PENNSYLVANIA SATURDAY AFTERNOON AND EVENING... PAZ057>059-064>066-060715- /O.NEW.KCTP.WI.Y.0006.080906T1600Z-080907T0400Z/ DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER- 310 PM EDT FRI SEP 5 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 NOON SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. TROPICAL STORM HANNA WILL MOVE NORTH ALONG THE MIDDLE ATLANTIC COAST ON SATURDAY. THIS TRACK WILL BRING STRONG AND GUSTY WINDS TO THE ADVISORY AREA SATURDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ GARTNER/LA CORTE
5 follow-up statements
000 WWUS71 KCTP 060255 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1055 PM EDT FRI SEP 5 2008 ...STRONG WINDS ASSOCIATED WITH TROPICAL STORM HANNA WILL AFFECT PARTS OF CENTRAL PENNSYLVANIA SATURDAY AFTERNOON AND EVENING... PAZ057>059-064>066-061800- /O.CON.KCTP.WI.Y.0006.080906T1600Z-080907T0400Z/ DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER- 1055 PM EDT FRI SEP 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. TROPICAL STORM HANNA WILL MOVE NORTH ALONG THE MIDDLE ATLANTIC COAST ON SATURDAY. THIS TRACK WILL BRING STRONG AND GUSTY WINDS TO THE ADVISORY AREA SATURDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
000 WWUS71 KCTP 060749 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 349 AM EDT SAT SEP 6 2008 ...STRONG WINDS ASSOCIATED WITH TROPICAL STORM HANNA WILL AFFECT PARTS OF CENTRAL PENNSYLVANIA SATURDAY AFTERNOON AND EVENING... PAZ057>059-064>066-062000- /O.CON.KCTP.WI.Y.0006.080906T1600Z-080907T0400Z/ DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER- 349 AM EDT SAT SEP 6 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. TROPICAL STORM HANNA WILL MOVE NORTH ALONG THE MIDDLE ATLANTIC COAST TODAY. THIS TRACK WILL BRING INCREASINGLY GUSTY WINDS TO THE ADVISORY AREA SATURDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
000 WWUS71 KCTP 061421 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1021 AM EDT SAT SEP 6 2008 ...STRONG NORTHEAST TO NORTH WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING AS TROPICAL STORM HANNA MOVES JUST TO THE EAST OF THE REGION... PAZ057>059-064>066-070400- /O.CON.KCTP.WI.Y.0006.080906T1600Z-080907T0400Z/ DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER- 1021 AM EDT SAT SEP 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. TROPICAL STORM HANNA WILL MOVE FROM SOUTHEASTERN VIRGINIA...TO SOUTHERN NEW JERSEY BY THIS EVENING. THIS TRACK WILL BRING INCREASINGLY GUSTY NORTHERLY WINDS TO THE ADVISORY AREA THIS AFTERNOON AND EVENING. SUSTAINED WIND SPEEDS WILL INCREASE TO 15 TO 20 MPG FROM THE NORTH...BUT TROPICAL RAIN BANDS WILL BE ABLE TO MIX DOWN TO THE SURFACE...STRONGER WIND GUSTS OF AROUND 45 MPH...ESPECIALLY ACROSS AREAS TO THE EAST OF THE SUSQUEHANNA RIVER. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ LAMBERT
000 WWUS71 KCTP 061437 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1037 AM EDT SAT SEP 6 2008 ...STRONG NORTHEAST TO NORTH WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING AS TROPICAL STORM HANNA MOVES JUST TO THE EAST OF THE REGION... PAZ057>059-064>066-070400- /O.CON.KCTP.WI.Y.0006.080906T1600Z-080907T0400Z/ DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER- 1037 AM EDT SAT SEP 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. TROPICAL STORM HANNA WILL MOVE FROM SOUTHEASTERN VIRGINIA...TO SOUTHERN NEW JERSEY BY THIS EVENING. THIS TRACK WILL BRING INCREASINGLY GUSTY NORTHERLY WINDS TO THE ADVISORY AREA THIS AFTERNOON AND EVENING. SUSTAINED WIND SPEEDS WILL INCREASE TO 15 TO 20 MPH FROM THE NORTH...BUT TROPICAL RAIN BANDS WILL BE ABLE TO MIX DOWN TO THE SURFACE...STRONGER WIND GUSTS OF AROUND 45 MPH...ESPECIALLY ACROSS AREAS TO THE EAST OF THE SUSQUEHANNA RIVER. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ LAMBERT/ONDREJIK/TYBURSKI
000 WWUS71 KCTP 062034 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 434 PM EDT SAT SEP 6 2008 PAZ057>059-064>066-062145- /O.CAN.KCTP.WI.Y.0006.000000T0000Z-080907T0400Z/ DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER- 434 PM EDT SAT SEP 6 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. THE REMNANTS OF HANNA WILL CONTINUE RAPIDLY UP AND OFF THE COAST BY LATER THIS EVENING...DIMINISHING THE POTENTIAL FOR STRONG WIND GUSTS. WHILE SOME GUSTS ARE STILL EXPECTED IN THE 30 TO 40 MPH RANGE...STRONGER GUSTS TO ADVISORY CRITERIA ARE NO LONGER EXPECTED. $$ JL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Sep 5, 2:57 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 5, 2:57 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EDT FRI SEP 5 2008 .SYNOPSIS... TROPICAL STORM HANNA WILL MOVE NORTH ALONG THE ATLANTIC COAST THROUGH SATURDAY...BRINGING RAIN SHOWERS TO MOST OF CENTRAL PENNSYLVANIA ON SATURDAY AND MODERATE TO HEAVY RAIN TO PARTS OF THE LOWER AND MIDDLE SUSQUEHANNA VALLEYS LATE TONIGHT THROUGH SATURDAY NIGHT. A RETURN TO DRY CONDITIONS IS EXPECTED SUNDAY INTO MONDAY...AS HIGH PRESSURE BUILDS EASTWARD. A COLD FRONT FROM THE PLAINS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... MOSTLY SUNNY AFTERNOON WILL GIVE WAY TO INCREASING CLOUDS AND A CHANCE OF SHOWERS ACROSS NW PA AS A FRONTAL BOUNDARY MOVES SLOWLY EAST. CLOUDS WILL BE ON THE INCREASE FROM SE TO NORTH WEST AS WELL AS TROPICAL STORM HANNA MOVES SLOWLY TOWARD THE MID ATLC. SCATTERED SHOWERS WITH OUTER SPIRAL BANDS WILL MOVE INTO SERN SECTIONS LATER THIS EVENING...WITH SHOWERS BECOMING MORE NUMEROUS AFTER MIDNIGHT && .SHORT TERM /SATURDAY THROUGH SUNDAY/... OFFICIAL NHC TRACK FORECAST FOR TROPICAL STORM HANNA HAS REMAINED FAIRLY CONSISTENT DURING THE DAY TODAY. FORECAST TRACK BRINGS THE STORM TO THE DELMARVA AT 8 AM SATURDAY THEN NE ALONG THE NJ COAST DURING THE DAY. SHOWERS WITH ISOLATED THUNDERSTORMS WILL BECOME MORE PREVALENT DURING THE DAY ACROSS MUCH OF CENTRAL PA...THOUGH THE FARTHER NW ONE GOES THE LESS RAIN IS EXPECTED. MAY EVEN BE POSSIBLE FOR AN AREA OF PARTLY CLOUDY SKIES TO REMAIN ACROSS NORTH CENTRAL PA IN BETWEEN HANNA AND FRONTAL BOUNDARY TO THE NORTHWEST. AS MENTIONED EARLIER TODAY THIS TRACK WILL BRING POTENTIAL FOR HEAVY RAIN TO FAR SERN COUNTIES. WILL CONTINUE FLOOD WATCH INTO SUNDAY AFTN ATTM...AS RAINFALL TAKES A WHILE TO REACH TRIBS AND RIVERS. TRACK WILL ALSO BRING POTENTIAL FOR STRONG WINDS ACROSS FAR SERN ZONES. WILL ISSUE WIND ADVISORY FOR THIS AREA FOR SAT AFTN AND EVENING. RAIN SHOULD TAPER OFF VERY QUICKLY SATURDAY EVENING AS THE STORM PULLS AWAY. SUNDAY LOOKS PRETTY NICE WITH MORE- SEASONABLE TEMPS THAN WE HAVE HAD RECENTLY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AFTER HANNA...HIGH PRESSURE BRINGS A RETURN TO DRY CONDITIONS TO THE AREA FOR MOST OF SUNDAY INTO MONDAY. A COLD FRONT BRINGS A CHANCE OF SHOWERS AND STORMS TO THE AREA LATE MONDAY INTO TUESDAY. THE 06Z AND 18Z RUNS OF THE GFS OFTEN OVERDO SYSTEMS. IN THIS CASE...DYNAMICS FCST TO LAG THE FRONT ANYWAY...SO I AM NOT REAL CONCERN ABOUT WIDESPREAD STRONG TO SEVERE STORMS. SLIGHTLY COOLER AIR FOR WED INTO THU WILL FOLLOW THE FRONT. WED AND THU SHOULD BE DRY. A WARM UP IN STORE FOR THE AREA AFTER THIS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... CLOUDS EXPECTED TO LOWER TONIGHT AS MOISTURE FROM TROPICAL STORM HANNA STREAMS UP THE EAST COAST. INCREASING LLVL MOISTURE AND UPSLOPE SELY FLOW SHOULD LEAD TO DEVELOPING LOW STRATUS...RAIN AND FOG LATE TONIGHT INTO SATURDAY MORNING. ALTHOUGH HEAVIEST RAIN SHOULD BE CONFINED TO SOUTHEAST PA...IFR CIGS APPEAR LIKELY OVR ALL OF CENTRAL PA FROM LATE TONIGHT THRU ARND MIDDAY SATURDAY. GRADUALLY IMPROVING FLYING CONDS EXPECTED TO DEVELOP FROM WEST TO EAST LATE SAT AND SAT NIGHT...AS HANNA LIFTS NE TOWARD NEW ENG. VFR CONDITIONS SHOULD RETURN SUN AND MON WITH A RIDGE OF HIGH PRESSURE BUILDING IN. A COLD FRONT LOOKS TO APPROACH THE AREA ON TUESDAY...BRINGING WITH IT SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... LATEST HPC AND RFC QPF FORECASTS SHOW POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS OVER EASTERN PARTS OF CENTRAL PA...AT LEAST IN THE ONE TO THREE INCH RAIN OVER PARTS OF THE LOWER SUSQ VALLEY. HAVE ISSUED A FLOOD WATCH FOR FIVE SERN MOST COUNTIES IN OUR CWA FOR SATURDAY MORNING INTO SUNDAY AFTERNOON...AS RAINFALL TAKES A WHILE TO REACH TRIBS AND RIVERS. EVEN WITH VERY HIGH FFG AND HEADWATER VALUES THANKS TO THE RECENT VERY DRY WEATHER...MAGNITUDE OF THE EXPECTED RAINFALL WILL LIKELY CREATE SOME PROBLEMS LATE SATURDAY INTO SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON FOR PAZ057>059-065-066. WIND ADVISORY FROM 12 PM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT FOR PAZ057>059-064>066. && SYNOPSIS...GARTNER NEAR TERM...GARTNER SHORT TERM...DEVOIR/GARTNER LONG TERM...MARTIN AVIATION...FITZGERALD/GARTNER HYDROLOGY...GARTNER
Hazardous weather outlook, Sep 5, 11:59 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1159 AM EDT FRI SEP 5 2008 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-063-064-061200- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 1159 AM EDT FRI SEP 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL STORM HANNA COULD BRING LOCALLY HEAVY RAINFALL TO THE LOWER SUSQUEHANNA RIVER VALLEY ON SATURDAY...WITH LIGHTER AMOUNTS ELSEWHERE. OVERALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE EXPECTED OVER THE LOWER SUSQUEHANNA RIVER VALLEY...WITH HEAVIER AMOUNTS POSSIBLE IN A FEW SPOTS. OVERALL...THE HEAVIEST RAINFALL FROM THE STORM WILL REMAIN EAST OF THE AREA. A FARTHER WESTWARD TRACK TO THE CENTER OF HANNA WOULD BRING WIDESPREAD HEAVIER RAINFALL TO THE LOWER SUSQUEHANNA RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-061200- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 1159 AM EDT FRI SEP 5 2008 ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS WILL MOVE INTO AREA THIS EVENING...THEN WIDESPREAD RAIN WILL BE ACROSS THE REGION OVERNIGHT. OVERNIGHT RAINFALL AMOUNTS ARE NOT EXPECTED TO BE A PROBLEM...SO THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM HANNA WILL BRING LOCALLY HEAVY RAINFALL TO PARTS OF THE LOWER SUSQUEHANNA RIVER VALLEY ON SATURDAY. OVERALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE EXPECTED OVER THE LOWER SUSQUEHANNA RIVER VALLEY...WITH HEAVIER AMOUNTS POSSIBLE IN A FEW SPOTS. THIS AMOUNT OF RAINFALL COULD RESULT IN SOME FLOODING. OVERALL...THE HEAVIEST RAINFALL FROM THE STORM WILL REMAIN EAST OF THE AREA. A FARTHER WESTWARD TRACK TO THE CENTER OF HANNA WOULD BRING WIDESPREAD HEAVIER RAINFALL TO THE LOWER SUSQUEHANNA RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS EXCEEDING ONE INCH. MARTIN/GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:50 AM EDT | Flood Watch | CTP | Adams, Dauphin, Lancaster, Lebanon, Schuylkill, York | 33 hr |
Nearby
Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.